Thunderstorm Wind, Mohave
- When
- September 7, 11:20 PM MST
- Where
- Mohave County, 15 mi NE of Kingman
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.350, -113.867
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Sep 7, 2:50 PM MST, 8 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 250 PM PDT THU SEP 7 2006 CORRECTED TO ADD NEW SYNOPSIS SECTION .SYNOPSIS...THUNDERSTORM ACTIVITY WILL BE POSSIBLE TONIGHT OVER PORTIONS OF SOUTHEAST NEVADA AND NORTHWEST ARIZONA. A DRIER AIR MASS THEN SPREADS ACROSS THE REGION FROM WEST TO EAST FRIDAY AND SATURDAY FOR DECREASING THUNDERSTORM COVERAGE AND NEAR NORMAL TEMPERATURES. && .SHORT TERM...THUNDERSTORMS HAD FORMED BY 2 PM OVER THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHERN MOHAVE COUNTY IN ARIZONA WITH ONLY A FEW CU FORMING TO THIS POINT OVER THE CALIFORNIA ZONES. THIS COINCIDES WELL WITH SATELLITE SOUNDER LI IMAGERY SHOWING THE BEST INSTABILITY IN THESE AREAS. HOWEVER...WOULD NOT BE SURPRISED TO SEE ISOLATED TSTORMS FORMING OVER WESTERN SAN BERN AND SOUTHEAST INYO COUNTIES OVER THE NEXT HOUR AS INSTABILITY IS INCREASING THERE AS WELL. THUNDERSTORMS SHOULD BEGIN TO ROLL OFF THE MOUNTAINS AND AFFECT VALLEY LOCATIONS OVER THE NEXT SEVERAL HOURS. MODELS CONTINUE TO SHOW NORTHWEST FLOW ALOFT OVER THE REGION THROUGH TONIGHT BEFORE BECOMING WEST TO SOUTHWESTERLY FRIDAY. THIS TRANSITION MAY HELP SCOUR SOME OF THE MOISTURE OUT OF THE AREA...ESPECIALLY CALIFORNIA AND SOUTHERN NEVADA. HOWEVER...MOISTURE COULD LINGER IN NW ARIZONA FOR ANOTHER COUPLE OF DAYS FOR ISOLATED TSTORM ACTIVITY THERE. MODELS ARE IN GOOD AGREEMENT FORECASTING A SHARP TROUGH APPROACHING THE PAC NW FRIDAY AND THEN INTO THE COAST ON SATURDAY. THIS SHOULD HELP KICK UP SOUTH TO SOUTHWESTERLY WINDS BOTH TOMORROW AND SATURDAY. TEMPERATURES SHOULD ALSO REBOUND FRIDAY IN THE SOUTHWEST FLOW BUT REMAIN AT OR JUST BELOW NORMAL LEVELS AREA WIDE. THE GFS IS FORECASTING A 70 KT JET STREAK MOVING ACROSS SAN BERNARDINO AND SOUTHERN MOHAVE COUNTY EARLY FRIDAY WHICH COULD LEND SUPPORT TO SOME EARLY MORNING CONVECTIVE ACTIVITY OVER MAINLY THE SOUTHEASTERN PORTION OF THE CWA. BY AFTERNOON...THE UPPER SUPPORT EXITS INTO ARIZONA AND THE AIRMASS BEGINS TO STABILIZE. THIS COULD LEAD TO TSTORM CHANCES ACTUALLY DECREASING IN THE AFTERNOON AND EVENING. BY SATURDAY...DEPENDING ON HOW THE INCOMING SYSTEM EVOLVES...THE NORTHERN TIER ZONES COULD EXPERIENCE SOME COOLING REGARDLESS...THERE WILL LIKELY BE LITTLE CHANGE OVER THE SOUTHERN REGIONS. MODEL SOLUTIONS DIVERGE BY SUNDAY MORNING WITH THE GFS FORECASTING A CLOSED H5 569 LOW OVER NORTHERN NEVADA WHILE THE ECMWF AND UKMET LIFT THE LOW INTO ALBERTA AND SASKATCHEWAN WITH THE H5 579 HEIGHT CONTOUR OVER NORTHERN NEVADA/SOUTHERN IDAHO. .LONG TERM...QUIET WEATHER EXPECTED THROUGHOUT EXTENDED WITH MODELS DEPICTING A TROUGH TO PASS TO OUR NORTH LATE THIS WEEKEND. ECMWF AND DGEX FAVOR A WEAKER AND FASTER SCENARIO WITH TROUGH PASSAGE NORTH OF THE CWA WHILE THE GFS CLOSES OFF A 500MB LOW AND DROPS IT OVER NRN NV SUNDAY...INTO UT BY MONDAY MORNING. WITH SIGNIFICANT LOW LEVEL DRYING EXPECTED ACROSS THE CWA THIS WEEKEND...MODEL DIFFERENCES SUNDAY INTO EARLY NEXT WEEK SHOULD HAVE LITTLE IMPACT ON OUR WEATHER WITH THE EXCEPTION OF STRONGER SOUTHERLY SURFACE WINDS AND INCREASED CLOUDINESS ACROSS THE NRN HALF OF THE CWA. TEMPERATURES SUNDAY AND MONDAY WILL BE SLIGHTLY BELOW NORMAL...THEN INCREASING SLOWLY AFTER THAT WITH HIGH PRESSURE BUILDING BACK IN. && .AVIATION...THUNDERSTORMS IN ALL CORRIDORS THIS AFTERNOON AND EVENING...DIMINISHING SEVERAL HOURS AFTER SUNSET. COVERAGE WILL BE MOST EXTENSIVE ACROSS THE MORMON MESA AND PEACH SPRINGS CORRIDORS...AND MORE ISOLATED ACROSS DAGGETT AND BEATTY CORRIDORS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED...FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE .AZ...NONE. .CA...NONE. SALMEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1039 AM PDT THU SEP 7 2006 AZZ001>003-036-CAZ519-521>527-NVZ014>022-080845- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1039 AM PDT THU SEP 7 2006 /1039 AM MST THU SEP 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT LOW LEVEL MOISTURE AND DAYTIME HEATING WILL COMBINE TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY. THE MAIN THREAT FROM STORMS THAT DEVELOP WILL BE WIND GUSTS OVER 40 MPH...BRIEF HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DRIER AND MORE STABLE AIRMASS WILL LEAD TO A LESS FAVORABLE ATMOSPHERE FOR THUNDERSTORMS OVER MOST OF THE AREA FRIDAY THROUGH SUNDAY...HOWEVER STORMS MAY STILL BE POSSIBLE IN MOHAVE COUNTY WHERE MOISTURE IS FORECAST TO LINGER. MONDAY THROUGH WEDNESDAY LOOK DRY AT THIS POINT WITH NO THUNDERSTORMS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1026 PM PDT THU SEP 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST BULLHEAD CITY 35.15N 114.56W
09/07/2006 M72.00 MPH MOHAVE AZ TRAINED SPOTTER
1010 PM TSTM WND GST OATMAN 35.03N 114.38W
09/07/2006 E70.00 MPH MOHAVE AZ TRAINED SPOTTER
ALSO 0.95 INCH OF RAIN IN 20 MINUTES AND SMALL HAIL.
&&
MORGANThe Las Vegas radar (KESX), 101 km away, was scanning. The volume nearest the first event began at 06:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524999.